Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 357, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 6, 2004, 11:11 PM CST for Lincoln Parish, Union Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2004, 11:11 PM CST (05:11 UTC)
- Expired
- Dec 7, 2004, 12:15 AM CST
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 127 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 6, 8:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 9:00 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 6, 9:00 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CST MON DEC 6 2004 .DISCUSSION... ANOTHER ZONE UPDATE TO COME...AS SEVERE THUNDERSTORM WATCH 913 HAS BEEN ISSUED UNTIL 200 AM FOR THE REST OF NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. WILL START CANCELING PORTIONS OF WATCH 912 FOR MUCH OF NORTHEAST TEXAS. VERY LIMITED REPORTS OF SMALL HAIL HAVE BEEN COMING IN...BUT THE ONLY TRUE SEVERE REPORT WAS IN UPSHUR COUNTY WHERE A FEW TREES WERE BLOWN DOWN. LINE OF STORMS SHOULD CONTINUE TO MOVE QUICKLY TO THE EAST AROUND 50 MPH...POSSIBLY CLEARING THE AREA AROUND MIDNIGHT. WILL START LOWERING POPS TO THE WEST...WITH ANTICIPATION OF MUCH OF NORTHEAST TEXAS BECOMING MOSTLY CLEAR AFTER MIDNIGHT. UPDATE WILL BE OUT SHORTLY. ELEVEN && .UPDATED PRELIMINARY POINT TEMPS/POPS... SHV 53 68 42 64 / 100 0 0 10 MLU 57 69 43 64 / 100 10 0 0 DEQ 45 65 35 62 / 60 0 0 0 TXK 51 67 40 62 / 60 0 0 10 ELD 54 67 40 62 / 100 0 0 0 TYR 49 67 42 64 / 50 0 0 20 GGG 51 67 42 64 / 50 0 0 20 LFK 54 69 43 66 / 80 0 0 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 6, 12:00 PM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON DEC 6 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-071200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS MUCH OF THE FOUR STATE REGION THIS AFTERNOON... AHEAD OF A STRONG AREA OF LOW PRESSURE ALOFT LIFTING NORTHEAST ACROSS THE BIG BEND REGION OF SOUTHWEST TEXAS. THUNDERSTORMS ASSOCIATED WITH THE SOUTHEAST TEXAS SEABREEZE WILL SLOWLY NUDGE NORTHEAST INTO DEEP EAST TEXAS AND NORTHCENTRAL LOUISIANA...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA... WILL RAPIDLY LIFT NORTHEAST ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA THROUGH EARLY EVENING AS WELL. SOME OF THESE STORMS COULD BECOME SEVERE ACROSS THE REGION THIS AFTERNOON...BUT THE SEVERE WEATHER THREAT WILL INCREASE THIS EVENING AND TONIGHT AS THIS STORM SYSTEM EJECTS NORTHEAST ACROSS OKLAHOMA...SENDING A SQUALL LINE RACING EAST ACROSS THE REGION TONIGHT. STRONG DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL WILL BE POSSIBLE...BUT AN ISOLATED TORNADO THREAT WILL EXIST IN ANY STORMS WHICH DEVELOP AHEAD OF THE SQUALL LINE THIS EVENING. RAINFALL AMOUNTS OF AROUND AN INCH WILL BE POSSIBLE...WITH LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE IN THE STRONGER STORMS...ESPECIALLY OVER EAST TEXAS...WHERE GROUNDS ARE ALREADY SATURATED. THUS...MINOR FLOODING PROBLEMS COULD DEVELOP OVER THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A FEW THUNDERSTORMS MAY OCCUR IN CONNECTION WITH A FAST MOVING UPPER LEVEL SYSTEM WEDNESDAY NIGHT INTO EARLY THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS MUCH OF THE FOUR STATE AREA.
In the hours before
Local storm report, Dec 6, 8:30 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND DMG 9 S GILMER 32.60N 94.95W
12/06/2004 UPSHUR TX LAW ENFORCEMENT
TREES DOWN NEAR WEST MOUNTAIN
&&
PARKERSpecial weather statement, Dec 6, 9:42 PM CST, 1 hour 29 minutes before
ZCZC NEWSPSSHV ALL TTAA00 KSHV DDHHMM SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 942 PM CST MON DEC 6 2004 ARZ060-061-071-072-LAZ001>003-010-011-TXZ152-153-070500- BOSSIER-CADDO-COLUMBIA-DE SOTO-HEMPSTEAD-LAFAYETTE-NACOGDOCHES- NEVADA-RED RIVER LA-SHELBY-WEBSTER- 942 PM CST MON DEC 6 2004 ...SEVERE THUNDERSTORM WATCH 912 CONTINUES FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS...UNTIL 11 PM... THE FOLLOWING COUNTIES AND PARISHES REMAIN IN THE WATCH... IN TEXAS...NACOGDOCHES AND SHELBY COUNTIES. IN LOUISIANA...BOSSIER...CADDO...DE SOTO...RED RIVER...AND WEBSTER PARISHES. IN ARKANSAS...COLUMBIA...HEMPSTEAD...LAFAYETTE...AND NEVADA COUNTIES. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE EAST TEXAS LAKES AREA...NORTHWEST LOUISIANA...AND SOUTHWEST ARKANSAS. THESE STORMS WILL PRODUCE OCCASIONAL HAIL AND STRONG WIND GUSTS.
Special weather statement, Dec 6, 9:45 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CST MON DEC 6 2004 ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138-149>151- 070405- BOWIE-CAMP-CASS-CHEROKEE-FRANKLIN-GREGG-HARRISON-HOWARD-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-PANOLA-RED RIVER TX-RUSK-SEVIER-SMITH- TITUS-UPSHUR-WOOD- 945 PM CST MON DEC 6 2004 ...PORTIONS OF SEVERE THUNDERSTORM WATCH 912 HAS BEEN CANCELED... SEVERE THUNDERSTORM WATCH 912 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN TEXAS...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...PANOLA...RED RIVER...RUSK...SMITH... TITUS...UPSHUR...AND WOOD COUNTIES. IN ARKANSAS...HOWARD...LITTLE RIVER...SEVIER...AND MILLER COUNTIES. IN OKLAHOMA...MCCURTAIN COUNTY. A LINE OF STRONG THUNDERSTORMS HAS MOVED EAST OF THESE COUNTIES... ENDING THE SEVERE WEATHER THREAT FOR THESE COUNTIES.
Local storm report, Dec 6, 11:00 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CST MON DEC 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG BRYCELAND 32.44N 92.99W
12/06/2004 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN
1022 PM TSTM WND DMG RINGGOLD 32.33N 93.28W
12/06/2004 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:30 PM CST | Severe Thunderstorm Warning | SHV | Smith, Wood | 60 min |
| Dec 6, 7:39 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 51 min |
| Dec 6, 7:44 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 61 min |
| Dec 6, 7:51 PM CST | Severe Thunderstorm Warning | SHV | Marion | 54 min |
| Dec 6, 8:08 PM CST | Severe Thunderstorm Warning | SHV | Cass | 37 min |
| Dec 6, 10:39 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 36 min |
| Dec 6, 11:01 PM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 59 min |
| Dec 6, 11:12 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 63 min |
| Dec 6, 11:49 PM CST | Severe Thunderstorm Warning | SHV | Caldwell | 56 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.